MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf patient code e1906 captures the reportable event of unspecified infection.Imdrf device code a150208 captures the reportable event of entrapment of device.
 
Event or Problem Description
Note: this report pertains to the one hedgehog double-end brush used during scope cleaning and prior procedure retained in the scope.Refer to manufacturer report# 3005099803-2025-02766 for the hedgehog double-end brush (device malfunction report) and for the hedgehog double-end brush (serious injury report).It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on (b)(6) 2025.During scope cleaning, the tip of the brush broke off and remained lodged inside the bronchoscope.The tech was cleaning and did not notice the broken brush until the reprocessing was finished.The bronchoscope was put through the oer (olympus endoscope preprocessor) machine and nothing was detected either.The scope was then hung clean and was used onto the next patient.During set up for the case they experienced no problems with the scope.Then, the tip of the brush that was lodged inside the bronchoscope, ended up falling inside the patient.In the physician's opinion, the patient developed an infection and required a follow-up procedure to remove the brush that had been left inside.Reportedly, the physician was not sure why he missed the broken brush and there were no attempts made to retrieved it during the initial bronchoscopy.Therefore, an additional procedure was performed to remove the device successfully using a rescue forceps.There were no patient complications during the retrieval, and it is unknown what was done to treat the patient infection, post initial bronchoscopy procedure.The patient's condition at the conclusion of the procedure was reported to be "fully recovered".
 
Additional Manufacturer Narrative
Additional information: block a2 (age at time of event and unit of measure - age), block a3a (sex), block a3b (gender), b5 (describe event or problem) and b7 (other relevant history).Block d4, h4: the complainant was unable to report the lot number; therefore the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf patient code e1906 captures the reportable event of unspecified infection.Imdrf device code a150208 captures the reportable event of entrapment of device.Block h11: bronchoscopy procedure on (b)(6) done at (b)(6) hospital physician dr.(b)(6).Correction to block b3 (date of event).Correction to block e1 (physician's first name and last name).
 
Event or Problem Description
Note: this report pertains to the one hedgehog double-end brush used during scope cleaning and prior procedure retained in the scope.Refer to manufacturer report# 3005099803-2025-02766 for the hedgehog double-end brush (device malfunction report) and for the hedgehog double-end brush (serious injury report).It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on may 27, 2025.During scope cleaning, the tip of the brush broke off and remained lodged inside the bronchoscope.The tech was cleaning and did not notice the broken brush until the reprocessing was finished.The bronchoscope was put through the oer (olympus endoscope reprocessor) machine and nothing was detected either.The scope was then hung clean and was used onto the next patient.During set up for the case they experienced no problems with the scope.Then, the tip of the brush that was lodged inside the bronchoscope, ended up falling inside the patient.In the physician's opinion, the patient developed an infection and required a follow-up procedure to remove the brush that had been left inside.Reportedly, the physician was not sure why he missed the broken brush and there were no attempts made to retrieved it during the initial bronchoscopy.Therefore, an additional procedure was performed to remove the device successfully using a rescue forceps.There were no patient complications during the retrieval, and it is unknown what was done to treat the patient infection, post initial bronchoscopy procedure.The patient's condition at the conclusion of the procedure was reported to be "fully recovered".Additional information was received on june 18, 2025: the patient underwent an inpatient bronchoscopy procedure on (b)(6) 2025.The patient had a bronchoalveolar lavage (bal).Reportedly, no fluoroscopy was required.On (b)(6) 2025; the patient had a follow up chest x-ray (cxr) and computed tomography (ct) which revealed a metallic object in the left lower lobe.The patient had another bronchoscopy procedure to retrieve the foreign object on (b)(6) 2025, which they confirmed that it was a boston scientific hedgehog cleaning brush.
 
Additional Manufacturer Narrative
Additional information received on june 18, 2025: block a2 (age at time of event and unit of measure - age), block a3a (sex), block a3b (gender), b5 (describe event or problem) and b7 (other relevant history).Additional information received on july 23, 2025: block b5 (describe event or problem) and b7 (other relevant history).Block d4, h4: the complainant was unable to report the lot number; therefore the manufacture date is unknown.This is a non-sterile device with no expiration date.Block g4: medwatch report#: (b)(4).Block h6: imdrf device code a150208 captures the reportable event of entrapment of device.Block h11: bronchoscopy procedure on (b)(6) done at (b)(6) hospital.Physician dr.(b)(6).Correction to block b3 (date of event).Correction to block e1 (physician's first name and last name).Correction to block h6 (patient codes).
 
Event or Problem Description
Note: this report pertains to the one hedgehog double-end brush used during scope cleaning and prior procedure retained in the scope.Refer to manufacturer report# 3005099803-2025-02766 for the hedgehog double-end brush (device malfunction report) and 3005099803-2025-02767 for the hedgehog double-end brush (serious injury report).It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on (b)(6) 2025.During scope cleaning, the tip of the brush broke off and remained lodged inside the bronchoscope.The tech was cleaning and did not notice the broken brush until the reprocessing was finished.The bronchoscope was put through the oer (olympus endoscope reprocessor) machine and nothing was detected either.The scope was then hung clean and was used onto the next patient.During set up for the case they experienced no problems with the scope.Then, the tip of the brush that was lodged inside the bronchoscope, ended up falling inside the patient.In the physician's opinion, the patient developed an infection and required a follow-up procedure to remove the brush that had been left inside.Reportedly, the physician was not sure why he missed the broken brush and there were no attempts made to retrieved it during the initial bronchoscopy.Therefore, an additional procedure was performed to remove the device successfully using a rescue forceps.There were no patient complications during the retrieval, and it is unknown what was done to treat the patient infection, post initial bronchoscopy procedure.The patient's condition at the conclusion of the procedure was reported to be "fully recovered".Additional information was received on july 23, 2025: the patient was admitted in (b)(6) 2025 for dyspnea (shortness of breath) and hypoxia (low oxygen saturation in the blood).The physician decided to do a bronchoalveolar lavage (bal) procedure to rule out pneumocystis jiroveci pneumonia (pjp).The procedure was performed (b)(6) 2025.The patient was already requiring 4-6l o2 by nasal cannula prior to the procedure.The patient was in the supine position and the induction of anesthesia was difficult.The initial plan was to use laryngeal mask anesthesia (lma) though the patient developed laryngospasm, and endotracheal intubation was required.There was also difficulty with iv access prior to the insertion of the bronchoscope, and the examination was brief due to the patient experiencing hypotension.Reportedly the bronchoscopy itself went very smoothly.The scope was advanced to the left lower lobe of the lungs of patient, and visualization was reported to be very good.There was no resistance felt during the instillation of the lavage fluid through the working channel of the scope.The scope was functioning normally, with no noticeable alteration in suction prior to the procedure.No fluoroscopy was not used for that procedure.No foreign body (brush tip) was identified during the procedure.There were no attempts made to retrieve it during the initial bronchoscopy as they were unaware that the brush was inside of the patient.The bal fluid was positive for pjp and the patient rapidly improved after initiation of appropriate antibiotic treatment; oxygen was weaned off shortly thereafter.The patient was successfully discharged on (b)(6) 2025.Two months later, on (b)(6) 2025 the patient underwent a second bronchoscopy procedure after a routine follow-up chest x-ray and ct scan on (b)(6) 2025 revealed a metallic object located in the left lower lobe (lll) of the lungs.This procedure was performed to retrieve the foreign body.A little white ball was identified in the airway lumen and was retrieved with forceps.Initially, it was difficult to discern what it was, though after it was soaked in saline, the fragment of the brush was confirmed.It was identified as the tip of a bsc hedgehog cleaning brush.Per the bsc rep, the patient had 3 sets of cultures done and they have all came back with negative findings.There were no complications during this retrieval procedure and the brush was successfully removed from the patient.The airway in that area and distally appeared normal.Per the physician, the patient did well post procedure and had fully recovered.The facility had reported that there were some site and procedure changes in progress, which included more education on scope reprocessing.
 
Event or Problem Description
Note: this report pertains to the one hedgehog double-end brush used during scope cleaning and prior procedure retained in the scope.Refer to manufacturer report# 3005099803-2025-02766 for the hedgehog double-end brush (device malfunction report) and 3005099803-2025-02767 for the hedgehog double-end brush (serious injury report).It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on may 27, 2025.During scope cleaning, the tip of the brush broke off and remained lodged inside the bronchoscope.The tech was cleaning and did not notice the broken brush until the reprocessing was finished.The bronchoscope was put through the oer (olympus endoscope reprocessor) machine and nothing was detected either.The scope was then hung clean and was used onto the next patient.During set up for the case they experienced no problems with the scope.Then, the tip of the brush that was lodged inside the bronchoscope, ended up falling inside the patient.In the physician's opinion, the patient developed an infection and required a follow-up procedure to remove the brush that had been left inside.Reportedly, the physician was not sure why he missed the broken brush and there were no attempts made to retrieved it during the initial bronchoscopy.Therefore, an additional procedure was performed to remove the device successfully using a rescue forceps.There were no patient complications during the retrieval, and it is unknown what was done to treat the patient infection, post initial bronchoscopy procedure.The patient's condition at the conclusion of the procedure was reported to be "fully recovered".Additional information was received on july 23, 2025: the patient was admitted in (b)(6) 2025 for dyspnea (shortness of breath) and hypoxia (low oxygen saturation in the blood).The physician decided to do a bronchoalveolar lavage (bal) procedure to rule out pneumocystis jiroveci pneumonia (pjp).The procedure was performed (b)(6) 2025.The patient was already requiring 4-6l o2 by nasal cannula prior to the procedure.The patient was in the supine position and the induction of anesthesia was difficult.The initial plan was to use laryngeal mask anesthesia (lma) though the patient developed laryngospasm, and endotracheal intubation was required.There was also difficulty with iv access prior to the insertion of the bronchoscope, and the examination was brief due to the patient experiencing hypotension.Reportedly the bronchoscopy itself went very smoothly.The scope was advanced to the left lower lobe of the lungs of patient, and visualization was reported to be very good.There was no resistance felt during the instillation of the lavage fluid through the working channel of the scope.The scope was functioning normally, with no noticeable alteration in suction prior to the procedure.No fluoroscopy was not used for that procedure.No foreign body (brush tip) was identified during the procedure.There were no attempts made to retrieve it during the initial bronchoscopy as they were unaware that the brush was inside of the patient.The bal fluid was positive for pjp and the patient rapidly improved after initiation of appropriate antibiotic treatment; oxygen was weaned off shortly thereafter.The patient was successfully discharged on (b)(6) 2025.Two months later, on (b)(6) 2025 the patient underwent a second bronchoscopy procedure after a routine follow-up chest x-ray and ct scan on (b)(6) 2025 revealed a metallic object located in the left lower lobe (lll) of the lungs.This procedure was performed to retrieve the foreign body.A little white ball was identified in the airway lumen and was retrieved with forceps.Initially, it was difficult to discern what it was, though after it was soaked in saline, the fragment of the brush was confirmed.It was identified as the tip of a bsc hedgehog cleaning brush.Per the bsc rep, the patient had 3 sets of cultures done and they have all came back with negative findings.There were no complications during this retrieval procedure and the brush was successfully removed from the patient.The airway in that area and distally appeared normal.Per the physician, the patient did well post procedure and had fully recovered.The facility had reported that there were some site and procedure changes in progress, which included more education on scope reprocessing.
 
Additional Manufacturer Narrative
Correction: user medwatch report number linked in section h10.Block h10 medwatch report#: (b)(4).

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22240783
Report Number3005099803-2025-02767
Device Sequence Number9098548
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public(01)00816849010083
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/18/2025
07/09/2025
10/07/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/14/2025
08/06/2025
10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale